MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/64; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/64; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Catalog Number 1236-2-864
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tritanium revision acetabular; cat# 509-02-74j; lot# unknown.Gap plate screws; cat# 2080-0035; lot# unknown; gap plate screws; cat# 2080-0055; lot# unknown ; simplex p with tobramycin 1 pack; cat# 6197-9-001; lot# unknown; 22mm x 167mm bowed fluted stemrestoration modular hip system; cat# 6276-6-222; lot# unknown; 23mm mod rev hip body/bolt stdcomponent level 9006-1-023; cat# 6276-1-023; lot# unknown; delta un.Fem hd 28mm r28 16/18; cat# 6519-1-028; lot# 55584601; modular dual mobility insert; cat# 626-00-58j; lot# 56463403; uni adaptor sleeve v40 ti; cat# 6519-t-204; lot# 55745303.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection involving an adm liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant revealed: "on (b)(6) 2016 an infectious disease consult notes a recent (b)(6) and candida albicans prosthetic joint infection.The patient was to continue with a wound vac.On (b)(6) 2016 the patient had a medical admission for headaches and confusion, and was discharged to a skilled nursing facility on (b)(6) 2016 with a diagnosis of acute kidney problems secondary to vancomycin nephrotoxicity and sepsis secondary to recurrent infection right hip.The note states, "ortho decided no surgical intervention." on (b)(6) "20l 7" a note states, "continues on oral high dose fluconazole indefinitely.Bilateral lower extremity ulcerations from chronic venous stasis.Not infected.Follow up in six months." no documented follow-up subsequent to this visit is available." [.] "there are no clinical records available before (b)(6) 2016 and no operative report or list of components of the primary right total hip arthroplasty reportedly performed in 1997 to determine type of implant and manufacturer or an operative report and indication for the revision of the right total hip arthroplasty performed in 2006.X-rays of (b)(6) 2016 seem to show a restoration modular stem was utilized.All clinical problems related to the right hip were noted on (b)(6) 2016 to have begun "at lpm" that day.All subsequent clinical problems related to a periprosthetic infection in this morbidly obese, medically compromised diabetic patient who did not receive the planned definitive two-stage infection surgery on (b)(6) 2016 due to technical surgical issues.The persistent infection for which all implants were removed was not related to the prosthetic components.Examination of the explanted components from the (b)(6) 2016 surgery would be helpful in definitely ruling out any implant related issues." product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot and sterile lot indicated.Conclusions: the investigation confirmed the reported event of infection however, the root cause could not be determined.The medical review noted, ¿all subsequent clinical problems related to a periprosthetic infection in this morbidly obese, medically compromised diabetic patient who did not receive the planned definitive two-stage infection surgery on (b)(6) 2016 due to technical surgical issues.The persistent infection for which all implants were removed was not related to the prosthetic components.Examination of the explanted components from the (b)(6) 2016 surgery would be helpful in definitely ruling out any implant related issues.¿ further information is needed to complete the investigation for determining root cause.The internal investigation of sterilization process and records confirmed the product met sal 10-6 per corresponding iso standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
As per medical review, "on (b)(6) 2016 an infectious disease consult notes a recent (b)(6) and candida albicans prosthetic joint infection.The patient was to continue with a wound vac.On (b)(6) 2016 the patient had a medical admission for headaches and confusion, and was discharged to a skilled nursing facility on (b)(6) 2016 with a diagnosis of acute kidney problems secondary to vancomycin nephrotoxicity and sepsis secondary to recurrent infection right hip.The note states, "ortho decided no surgical intervention."".

Brand Name
RESTORATION ADM X3 INS 28/64
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8588613
Report Number0002249697-2019-01870
Device Sequence Number1586811
Product Code MEH
UDI-Device Identifier04546540639059
UDI-Public04546540639059
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1236-2-864
Device Lot Number310287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight111